Diagnosed with Atrial Fibrillation. Taking warfarin, sotalol, and lopressor. Had cardioversion. Advice
User rating for this question
I have been diagnosed with Atrial Fibrillation last December 2013. I have been taking warfarin, sotalol, and lopressor to manage symptoms. I had a nuclear med test because I was in afib on date scheduled for echo stress test. I was rescheduled for an echo stress test last Tuesday morning. Unfortunately, my heart went into atrial flutter and I was taken to to the emergency room for cardioversion that worked. Tomorrow I have an appt with an electro physiologist specialist regarding an ablation procedure. My Cardiologist stopped my betapace but never told me why. I had a successful cardioversion during my original diagnosis and 2 day stay in ou local hospital last Dec. Not sure what to ask or if I am ready for an ablation rf type. I am 67 yrs old quite active playing golf in summer. I feel great today as my heart is in normal rhythm. AF symptoms are not very prominent, almost a symptomatic. The medical cente I am being referred to is 225 miles away from my home.
Posted Thu, 21 Nov 2013 in Medicines and Side Effects
Answered by Dr. Rakesh Karanwal 1 hour later
Brief Answer: RF ABLATION will permanently cure your afib Detailed Answer: Hi There, Thanks for your query. Firstly, afib can prove to be XXXXXXX or even life-threatening. Further, since the heart beats irregularly during afib, chances of developing blood clots in the heart cavities are very high. These clots frequently get dislodged, get carried by the blood stream to the brain (and other parts of the body) and commonly block the brain vessels, which cause strokes. Hence, warfarin is given, which prevents the formation of clots in the heart cavities. Further, the heart rate is maintained to within normal range, by a delicate balance between two counteracting systems : parasympathetic system which reduces the rate and, sympathetic system which increases it. Sotalol, Lopressor and Betapace belong to a class of drugs called Beta-blockers, which reduce the heart rate (as in afib) by suppressing sympathetic system. Electro-physiological study (EPS) is carried out after removing the sympathetic as well as parasympathetic influence on the heart. Hence, your betapace was stopped prior to the study. EPS was carried out determine the conduction abnormality causing afib in your case. Apparently, an abnormal circuit- which was precipitating afib, was detected in your heart. Deactivating this circuit by rf ablation will permanently cure the afib. HENCE, YOU SHOULD CERTAINLY GO IN FOR THIS CURATIVE TREATMENT OF ATRIAL FIBRILLATION- A LIFE-THREATENING CONDITION. Lastly, the curative effect of a successful rf ablation is INSTANTANEOUS. After rf a successful ablation, if no blood clots are detected in the heart cavities, ALL medications for afib will be STOPPED. Hope I have answered your query. I will be happy to address to further clarifications, if any. Fond regards, Dr. Rakesh Karanwal
People also viewed
- Taking magic mushrooms with atrial fibrillation
- Using propygenta nf cream continuous have any side effects?
- Atrial fibrilation will they try cardioversion again
- Duralast 30mg is having long term side effects?
- Cardioversion for atrial fibrillation
- What will happen if you swallow seeman
- Mucous drainage from anus
- Sorness on hairline near anus
- Warfarin atrial fibrillation swollen feet
- Yellowish green thick mucus from anus
- Atrial fibrillation after taking shower
- Fishy odor after soap
- Skin anus vagina flakybumps
- I get headaches when taking isoniazid
- Fucidin open wond anus